Alert archive / Alabama / Coastal Flood Statements in 2008
Coastal Flood Statement 1, NWS Mobile, AL
NWS Mobile, AL issued this coastal flood statement at Mar 3, 2008, 7:47 PM CST. It took effect at Mar 3, 2008, 8:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2008, 7:47 PM CST (01:47 UTC)
- In effect from
- Mar 3, 2008, 8:00 PM CST
- Expired
- Mar 4, 2008, 3:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS44 KMOB 040147 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 747 PM CST MON MAR 3 2008 ...MINOR COASTAL FLOODING POSSIBLE... .STRONG SOUTHEAST TO SOUTHERLY WINDS WILL CONTINUE THROUGH LATE TONIGHT AROUND THE MOBILE BAY AREA. SOME MINOR COASTAL FLOODING WILL BE POSSIBLE AS WE COME OFF HIGH TIDE DURING THE EVENING AND OVERNIGHT HOURS. THE WINDS WILL BECOME MORE WESTERLY BY 3 AM WITH THE NEXT LOW TIDE BETWEEN 645 AM AND 830 AM AROUND THE MOBILE BAY AREA. ALZ063-064-040900- /O.NEW.KMOB.CF.S.0001.080304T0200Z-080304T0900Z/ LOWER MOBILE-LOWER BALDWIN- 747 PM CST MON MAR 3 2008 STRONG SOUTHEAST TO SOUTHERLY WINDS WILL CONTINUE THROUGH LATE TONIGHT AROUND THE MOBILE BAY AREA. SOME MINOR COASTAL FLOODING WILL BE POSSIBLE AS WE COME OFF HIGH TIDE DURING THE EVENING AND OVERNIGHT HOURS. THE WINDS WILL BECOME MORE WESTERLY BY 3 AM WITH THE NEXT LOW TIDE BETWEEN 645 AM AND 830 AM AROUND THE MOBILE BAY AREA. WITH THE STRONG SOUTHERLY WINDS...SOME SPLASH-OVER IS OCCURRING ALONG THE HIGHWAY 90 CAUSEWAY BETWEEN MOBILE AND SPANISH FORT. MOTORISTS PLANNING TRAVEL THROUGH THIS AREA TONIGHT SHOULD DRIVE WITH EXTRA CAUTION AND BE ON THE LOOKOUT FOR POSSIBLE DETOURS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this coastal flood statement went out at Mar 3, 2:32 PM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Mar 3, 2:32 PM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
232 PM CST MON MAR 3 2008
.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)SEVERE WEATHER EPISODE
ON TRACK FOR THE OVERNIGHT HOURS...STARTING OVER SOUTHEAST
MISSISSIPPI THIS EVENING...NEAR MOBILE AND POINTS NORTH AND
NORTHEAST BETWEEN 10 PM AND MIDNIGHT AND EASTERN ZONES 2 TO 6 AM.
NO NEED TO REHASH ALL THE PARAMETERS...SUFFICE TO SAY A STRONG LOW
LEVEL JET AND AN EXCELLENT DIFFLUENT FLOW ALOFT HAS REQUIRED A
MODERATE RISK OF SEVERE FOR THE OVERNIGHT...EXPECT SEVERE WEATHER
WATCHES...LIKELY TORNADO.(TORNADO WATCH JUST ISSUED FOR OUR
MISSISSIPPI ZONES UNTIL 11 PM). 12Z GFS HAS COLD FRONT JUST EAST OF
DESTIN AROUND SUNRISE WITH ENOUGH COLD AIR ALOFT TO SUPPORT ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS...AT LEAST THROUGH THE
MORNING IF NOT AFTERNOON OVER THE EAST. WILL KEEP THE WIND ADVISORY
UP OVERNIGHT AS THE WINDS WILL BE GUSTY AND STRONG AT TIMES. COOL
AND WINDY OTHERWISE TOMORROW WITH WEDNESDAY MORNING LOWS MOSTLY IN
THE 30S...A FEW NEAR FREEZING OVER THE FAR NORTHWEST. WARMER AND DRY
ON WEDNESDAY AND THURSDAY WITH HIGHS NEAR NORMAL.
.LONG TERM...(FRIDAY THROUGH MONDAY)GFS CONTINUES TO DEPICT A
GENERAL AREA OF LOW PRESSURE...LIKELY WAVE ALONG TONIGHTS
FRONT...ACROSS THE CENTRAL GULF. SURFACE HIGH PRESSURE BUILDING
SOUTH OVER THE AREA WILL PULL DOWN COOLER(COLDER) AIR WITH FRIDAY
AND SATURDAY HIGHS AROUND 60. A SMALL POP WILL CONTINUE FOR THURSDAY
NIGHT AND FRIDAY AS A WEAK TROUGH IN ADVANCE OF THE HIGH WEAKENS AND
DISSIPATES AS IT DROPS TO THE AREA AND THE POSSIBILITY OF SOME
OVERRUNNING AS MOIST AIR RIDES UP OVER THE GULF SYSTEM. /11
&&
.MARINE...LOW PRESSURE WAS OVER NORTHERN LOUISIANA OR SOUTHERN
ARKANSAS LATE THIS AFTERNOON. AS THE LOW STRENGTHENS AND MOVES
EASTERLY...ONSHORE WINDS WILL REMAIN MODERATE TO STRONG TONIGHT...
ALONG WITH DISTURBED SEAS. THE ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS
TONIGHT...PRECEDED BY SCATTERED TO NUMEROUS STRONG THUNDERSTORMS.
THE STRONG ONSHORE FLOW WILL SWITCH TO THE WEST AND NORTHWEST IN THE
WAKE OF THE FRONT TUESDAY NIGHT. BY THE MIDWEEK...HIGH PRESSURE WILL
MOVE ACROSS THE MARINE AREA...BRINGING A BRIEF LULL IN WINDS AND
SEAS....BUT WINDS AND SEAS WILL AGAIN INCREASE LATE IN THE WEEK DUE
TO ANOTHER LOW FORMING TO THE WEST AND APPROACHING THE NORTHERN GULF
COAST AREA. /11
.FIRE...BREEZY THROUGH THE OVERNIGHT WITH A SQUALL LINE MOVING FROM
WEST TO EAST...SOME STRONG TO SEVERE STORMS LIKELY ALONG WITH HEAVY
RAIN. COOLER AND DRIER ON TUESDAY WITH THE DRIEST AIR EXPECTED ON
WEDNESDAY...WILL LIKELY MEET THE RED FLAG CRITERIA OVER FLORIDA ON
WEDNESDAY...BUT WILL NOT ISSUE WATCH OR WARNING AT THIS TIME. /11
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 51 57 35 64 / 90 20 00 00
PENSACOLA 55 60 38 63 / 100 50 00 00
DESTIN 60 63 42 62 / 100 60 05 00
EVERGREEN 53 56 34 66 / 100 50 00 00
WAYNESBORO 47 51 32 67 / 100 20 00 00
CAMDEN 49 52 35 67 / 90 40 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING
ZONES: AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&Hazardous weather outlook, Mar 3, 10:45 AM CST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 1045 AM CST MON MAR 3 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-041700- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1045 AM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER OVER INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI TO SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE FOR TONIGHT AND EARLY TUESDAY. A POWERFUL UPPER LEVEL STORM SYSTEM WILL CONTINUE EASTWARD THROUGH TEXAS TODAY...ALLOWING LOW PRESSURE OVER EASTERN TEXAS INTO SOUTHWEST ARKANSAS TO DEVELOP. THE LOW IS FORECAST TO MOVE NORTHEAST TO NORTHERN MISSISSIPPI TONIGHT AND INTO CENTRAL OR WESTERN TENNESSEE TUESDAY MORNING. AS THIS OCCURS...AN INCREASING SOUTH TO SOUTHEASTERLY WIND FLOW WILL DEVELOP OVER THE AREA...WITH SUSTAINED WINDS OF 15 TO 25 MPH EXPECTED TODAY AND TONIGHT. SOME GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE...ESPECIALLY FOR THE COASTAL ZONES. THESE STRONG WINDS COMBINE WITH STRONG SOUTHWEST WINDS INCREASING TO 55 TO 65 KNOTS ABOUT 5000 FEET. THIS CHANGE IN WIND DIRECTION AND INCREASED SPEED...ALONG WITH THE PRESENCE OF STRONG UPPER LEVEL DYNAMICS ALOFT MOVING IN FROM THE WEST...SUGGESTS THAT A POTENTIAL OUTBREAK IN SEVERE THUNDERSTORMS IS INCREASING. LOOK FOR THE POTENTIAL OF SCATTERED SUPERCELL STORMS WITH ISOLATED TORNADOES POSSIBLE OVER THE WESTERN ZONES...PRIMARILY MISSISSIPPI AND EXTREME WESTERN ALABAMA BY LATE THIS AFTERNOON AND INTO THE EARLY EVENING IN ADVANCE OF THE SQUALL LINE THAT WILL BE JUST AHEAD OF THE APPROACHING FRONTAL BOUNDARY. EXPECT THE SQUALL LINE TO MOVE ACROSS THE MISSISSIPPI ZONES DURING THE LATE EVENING HOURS...BETWEEN 9 PM AND MIDNIGHT...THEN INTO AND ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE AFTER MIDNIGHT. THE SQUALL LINE EXITS THE REGION BETWEEN 6 AM 9 AM TUESDAY MORNING. WIDESPREAD AND POSSIBLY SIGNIFICANT WIND DAMAGE IS A CONCERN WITH THE LINE...ESPECIALLY IN BOWING LINE SEGMENTS. ALSO...ISOLATED TORNADOES ALONG THE LINE CANNOT BE RULED OUT. THE INCREASED WINDS IN ADVANCE OF THE APPROACHING SYSTEM WILL RESULT IN BUILDING SEAS THIS AFTERNOON AND TONIGHT...MAKING FOR HAZARDOUS CONDITIONS FOR SMALL CRAFT OPERATORS. THE STRONG SOUTHERLY WINDS WILL ALSO BRING A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOME LINGERING AFFECTS OF THE SYSTEM THAT WILL MOVE ACROSS THE REGION ON DAY ONE CONTINUE THROUGH AROUND 9 AM TUESDAY...BUT THE STRONGER STORMS WILL MOVE EAST OF THE AREA BY LATE MORNING. IN THE WAKE OF THE SYSTEM...A STRONG WEST TO NORTHWEST WIND FLOW AND HIGH SEAS WILL MAINTAIN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ALERT FOR POSSIBLE ACTIVATION BEGINNING LATE TODAY AND CONTINUING OVERNIGHT TONIGHT...ESPECIALLY DURING THE EVENING HOURS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 11:21 PM CST | Severe Thunderstorm Warning | MOB | Washington | 39 min |
| Mar 3, 11:31 PM CST | Tornado Warning | MOB | Choctaw | 25 min |
| Mar 3, 11:53 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Mobile, Washington | 67 min |
| Mar 4, 12:59 AM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 46 min |
| Mar 4, 1:19 AM CST | Severe Thunderstorm Warning | MOB | Wilcox | 41 min |
| Mar 4, 1:25 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 50 min |
| Mar 4, 1:48 AM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 27 min |
| Mar 4, 2:10 AM CST | Special Marine Warning | MOB | 65 min | |
| Mar 4, 3:11 AM CST | Special Marine Warning | MOB | 64 min | |
| Mar 4, 4:08 AM CST | Special Marine Warning | MOB | 67 min | |
| Mar 4, 4:18 AM CST | Special Marine Warning | MOB | 57 min | |
| Mar 4, 5:11 AM CST | Special Marine Warning | MOB | 64 min | |
| Mar 4, 6:11 AM CST | Special Marine Warning | MOB | 49 min |
Nearby
Coastal Flood Statements in Alabama, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.